Alert archive / Louisiana / Flash Flood Warnings in 2003
Flash Flood Warning 12, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Jun 30, 2003, 10:07 AM CDT for 10 parishes in Louisiana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2003, 10:07 AM CDT (15:07 UTC)
- Expired
- Jun 30, 2003, 2:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
Counties Assumption Parish, LA, Jefferson Parish, LA, Lafourche Parish, LA, Orleans Parish, LA, Plaquemines Parish, LA, Saint Bernard Parish, LA, Saint Charles Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA, Terrebonne Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 3.1 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 124 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 568 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLIX 301518 FFWNEW LAC007-051-057-071-075-087-089-093-095-109-301900- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 1007 AM CDT MON JUN 30 2003 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * FLASH FLOOD WARNING FOR... ASSUMPTION JEFFERSON PARISH LAFOURCHE PARISH ORLEANS PARISH PLAQUEMINES PARISH ST. BERNARD PARISH ST. CHARLES PARISH ST. JAMES PARISH ST. JOHN THE BAPTIST PARISH TERREBONNE PARISH IN SOUTHEAST LOUISIANA * UNTIL 200 PM CDT * AT 1005 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED A BAND OF SHOWERS WITH EMBEDDED THUNDERSTORMS MAINLY SOUTH OF LAKE PONTCHARTRAIN. THIS BAND IS EXPECTED TO MOVE NORTH THROUGH THE EARLY AFTERNOON HOURS. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS...STREETS AND UNDERPASSES. FLOOD WATERS MAY ALSO OCCUR IN HOMES AND BUSINESS DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 3:05 AM CDT, 7 hours 2 minutes earlier.
Area forecast discussion, Jun 30, 3:05 AM CDT, 7 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 305 AM CDT MON JUN 30 2003 MUCH OF THE SHORT TERM FORECAST IS NOW GUIDED BY GUIDANCE FROM NHC AND HPC AS TROPICAL STORM BILL CONTINUES TO TRACK TOWARD THE LOUISIANA COAST. REFER TO THE LATEST ADVISORIES FROM NHC AS WELL AS HURRICANE LOCAL ACTION STATEMENTS ISSUED FROM THIS OFFICE FOR THE LATEST INFORMATION REGARDING THE PROGRESS OF BILL. BY LATE TUE...MUCH OF THE ENERGY ASSOCIATED WITH BILL SHOULD BE IN THE NORTHERN HALF OF THE LOWER MISSISSIPPI VALLEY. SOUTHERLY FLOW THOUGH SHOULD CONTINUE OVER THE AREA FOR THE NEXT SEVERAL DAYS WHICH SHOULD ALLOW SOME GULF MOISTURE TO CONTINUE MOVING OVER THE REGION. IN THE UPPER LEVELS...A FAIRLY WEAK TROUGH SHOULD EXPAND OVER THE SOUTHEAST STATES WHILE A RIDGE BUILDS OVER THE SOUTHWEST. THIS SHOULD ALLOW WEAK EMBEDDED UPPER DISTURBANCES TO TRAVERSE THROUGH THE REGION AROUND THE BASE OF THE TROUGH. THIS COUPLED WITH SOME PERSISTENT MOISTURE DEPTH SHOULD AMOUNT TO A CHANCE OF RAIN CONTINUING THROUGH MUCH OF THE WORK WEEK. PRELIM NUMBERS... MCB 081/073/086/074 +973 BTR 083/074/086/074 +973 MSY 083/078/087/077 +973 GPT 080/077/085/076 +973 .NEW...TROPICAL STORM WARNING PQL TO ATCHAFALAYA RIVER INCLUDING LAKES PONTCHARTRAIN AND MAUREPAS LA...FLASH FLOOD WATCH FOR LAZ034>040-046>050-056>070. MS...FLASH FLOOD WATCH FOR MSZ068>071-077-080>082. 09
Hazardous weather outlook, Jun 30, 7:15 AM CDT, 2 hours 52 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-301630- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS LA 715 AM CDT MON JUN 30 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST AND COASTAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT ...A TROPICAL STORM WARNING IS IN EFFECT... ...A TORNADO WATCH IS IN EFFECT THROUGH 400 PM... ...A FLASH FLOOD WATCH IS IN EFFECT... TROPICAL STORM BILL CONTINUES TO MOVE NORTH TOWARD THE CENTRAL LOUISIANA COAST. REFER TO THE LATEST ADVISORIES ISSUED BY THE NATIONAL HURRICANE CENTER AS WELL AS HURRICANE LOCAL ACTION STATEMENTS ISSUED BY THIS OFFICE FOR THE LATEST INFORMATION REGARDING THIS STORM. .DAYS TWO THROUGH SEVEN... THE REMNANTS OF TROPICAL STORM BILL ARE EXPECTED TO MOVE ACROSS NORTHERN MISSISSIPPI ON TUESDAY. HOWEVER...NUMEROUS SHOWERS AND THUNDERSTORMS ARE STILL EXPECTED ACROSS SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI THROUGH MUCH OF TUESDAY. THIS ACTIVITY IS EXPECTED TO SLOWLY DIMINISH TUESDAY NIGHT. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE THEN EXPECTED WEDNESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS REQUESTED AT THIS TIME.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 9:50 AM CDT | Tornado Warning | LIX | Plaquemines | 25 min |
| Jun 30, 10:46 AM CDT | Tornado Warning | LIX | Saint Bernard | 44 min |
| Jun 30, 11:54 AM CDT | Tornado Warning | LIX | Saint Bernard | 31 min |
| Jun 30, 12:31 PM CDT | Tornado Warning | LIX | Saint John the Baptist | 29 min |
| Jun 30, 12:43 PM CDT | Tornado Warning | LIX | Orleans | 32 min |
| Jun 30, 1:09 PM CDT | Flash Flood Warning | LIX | Saint Tammany, Tangipahoa | 3 hr |
| Jun 30, 1:17 PM CDT | Tornado Warning | LIX | Saint Tammany | 28 min |
| Jun 30, 5:11 PM CDT | Flash Flood Warning | LIX | Saint Tammany, Tangipahoa, Washington | 4 hr |
Nearby
Flash Flood Warnings in Louisiana, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.